Alert archive / Utah / Flash Flood Warnings in 2025

Flash Flood Warning 22, NWS Salt Lake City, UT

August 26, 2025Emery County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Aug 26, 2025, 7:24 PM MDT for Emery County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2025, 7:24 PM MDT (01:24 UTC)
Expired
Aug 26, 2025, 10:30 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Emery County, UT

The radar

The Cedar City radar (KICX), 219 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 1.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2025-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2025-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

050 
WGUS55 KSLC 270124
FFWSLC
UTC015-270430-
/O.NEW.KSLC.FF.W.0022.250827T0124Z-250827T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
724 PM MDT Tue Aug 26 2025

The National Weather Service in Salt Lake City has issued a

* Flash Flood Warning for...
  Southern Emery County in central Utah...

* Until 1030 PM MDT.

* At 724 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain in Ding and Dang, Little Wildhorse, Wildhorse, Chute, 
  Bell, Crack, Upper Chute, Baptist, and Southern Baptist slot 
  canyons. Between 0.5 and 1.5 inches of rain have fallen. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  mainly rural areas of Southern Emery County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3867 11066 3860 11067 3856 11086 3861 11087
      3874 11086 3876 11076

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

HM
2 follow-up statements
210 
WGUS75 KSLC 270251
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
851 PM MDT Tue Aug 26 2025

UTC015-270430-
/O.CON.KSLC.FF.W.0022.000000T0000Z-250827T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emery UT-
851 PM MDT Tue Aug 26 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT THIS 
EVENING FOR SOUTHERN EMERY COUNTY...

At 851 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain in Ding and Dang, Little Wildhorse, Wildhorse, Chute, Bell, 
Crack, Upper Chute, Baptist, and Southern Baptist slot canyons. 
Between 0.5 and 1.5 inches of rain have fallen. Flooding impacts 
will continue, but no additional rainfall is expected. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  mainly rural areas of Southern Emery County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3867 11066 3860 11067 3856 11086 3861 11087
      3874 11086 3876 11076

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

HM
064 
WGUS75 KSLC 270429
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
1029 PM MDT Tue Aug 26 2025

UTC015-270439-
/O.EXP.KSLC.FF.W.0022.000000T0000Z-250827T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emery UT-
1029 PM MDT Tue Aug 26 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM MDT THIS EVENING FOR 
SOUTHERN EMERY COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining road closures.

A Flood Watch remains in effect until 1200 AM MDT for portions of 
central, southern, and southwest Utah.

&&

LAT...LON 3867 11066 3860 11067 3856 11086 3861 11087
      3874 11086 3876 11076

$$

Webber

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:07 PM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 26, 4:07 PM MDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
407 PM MDT Tue Aug 26 2025

.SYNOPSIS...A monsoonal moisture surge will continue, with
scattered showers and thunderstorms for southwest Wyoming and much
of Utah Wednesday. These will be capable of flash flooding,
particularly of slot canyons, dry washes, and burn scars. Strength
of showers and thunderstorms will depend on destabilization,
largely related to cloud cover.

&&

.SHORT TERM (Through 12Z/6AM Thursday)...Scattered showers and
thunderstorms are in place for much of southwest Wyoming and
Utah. The monsoonal moisture surge included an embedded MCV, which
tracked from south to north through the day. For southern Utah,
light to moderate rain early lead to stable conditions much of the
afternoon. Partial clearing has allowed for limited
destabilization through the afternoon. Showers and thunderstorms
will be capable of locally heavy rain and flash flooding, then
diminish late.

The MCV tracked into northwest Utah through Tuesday, with mostly
light precipitation associated with it. As it tracks further
north, it will approach the ridge axis and slide eastward. Hi-res
models indicate the remnant MCV will track into the urban
corridor of northern Utah early Wednesday. This will bring light
to moderate rain from roughly Ogden, north to the Idaho border.

Precipitable water will lower throughout southwest Wyoming and
Utah Wednesday as synoptic flow transitions to the west. The most
drying will be in southern Utah. Still, isolated to scattered
showers and thunderstorms capable of locally heavy rain are likely
Wednesday.

There will be more showers and thunderstorms further north.
Although conditions will be drier, they will remain sufficient
for showers and thunderstorms capable of heavy rainfall. HREF
model soundings indicate narrow, skinny CAPE profiles of roughly
250-500 J/kg that often indicate a good environment for heavy
rain. Precipitable water values will be around 1 inch. Wind shear
through the cloud layer will be low, around 20 knots. Similar to
recent, a limiting factor could be cloud cover, but these
ingredients suggest warm rain processes and showers and
thunderstorms capable of locally heavy rainfall. If these track
into vulnerable locations or if training occurs, flash flooding
will be an impact.

Temperatures will be 5-15F cooler than normal for southwest
Wyoming and Utah Wednesday as broken to overcast clouds and
higher than normal moisture is in place.

.LONG TERM (After 12Z/6AM Thursday), Issued 413 AM MDT...
Mid level ridging will slowly re-establish itself across the
region for the latter portion of the week through the upcoming
holiday weekend. With rising heights the airmass will continue to
slowly dry each day. Temperatures will be slow to respond
initially, remaining 5-8F below climo through Friday before slowly
trending warming through the weekend.

Sufficient moisture will remain across the forecast area to support
mainly afternoon and evening showers and thunderstorms Thursday.
These will be most numerous across northern and central Utah where
locally heavy rain will remain possible with stronger updrafts,
while drier and more stable air will limit convective coverage
across the south. Lingering moisture will again support showers and
thunderstorms Friday, with coverage and intensity waning due to this
slow drying trend. By Saturday lingering convection will remain
largely isolated and confined to the higher terrain.

&&

.AVIATION...KSLC...Area showers and thunderstorms will continue
around the KSLC terminal through the remainder of the afternoon
hours, bringing periods of MVFR to IFR conditions due to moderate to
heavy rainfall. The most likely period to see these VIS reductions
will be from 22Z to 01Z, with showers becoming more isolated
thereafter. Winds will predominantly be from the south, however,
directions are likely to change as showers pass. There is about a
40% chance of seeing isolated heavy rainfall through the overnight
hours.

.REST OF UTAH AND SOUTHWEST WYOMING...Widespread showers and
thunderstorms are expected to decrease in coverage through the
evening hours for much of the region. The exception will be across
northern Utah and southwest Wyoming as scattered to widespread
showers will continue through about 06Z. Within heavier showers,
reduction to MVFR to IFR conditions can be expected due to VIS
restrictions alongside gusty and erratic outflow winds. Areas of
isolated showers and thunderstorms will persist across the area
through the overnight hours with a focus across northern and central
Utah.

&&

.FIRE WEATHER...A ridge of high pressure to the southeast continues
to advect monsoonal moisture into Utah. A wave within the moisture
surge tracking from south to north is contributing to showers for
much of the state. With overcast conditions, there has not been
sufficient destabilization for stronger showers or thunderstorms,
but rather light to moderate showers. Coverage will diminish some,
particularly throughout southern Utah, into Wednesday.

Clouds will remain in place through Wednesday, which will have
some limiting factor on convection, but scattered showers and
thunderstorms will continue for much of Utah through the day.
These will be capable of wetting rain, with heavier showers and
thunderstorms more likely with more destabilization.

Conditions will trend drier from Wednesday into Thursday as the
monsoonal surge diminishes and drier conditions build in.

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flood Watch until midnight MDT tonight for UTZ113-117>119-121-
     123>126-128>131.

WY...None.
&&

SHORT TERM...Wilson
LONG TERM...Seaman
AVIATION...Webber
FIRE WEATHER...Wilson

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Aug 26, 3:19 PM MDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
319 PM MDT Tue Aug 26 2025

UTZ128-131-262145-
South Central Utah UT-Glen Canyon Recreation Area/Lake Powell UT-
319 PM MDT Tue Aug 26 2025

...A strong thunderstorm will impact portions of south central Kane
County through 345 PM MDT
...

At 318 PM MDT, Doppler radar was tracking a strong thunderstorm over
Paria Canyon, or 19 miles west of Page, moving north at 10 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Big Water, Paria River Slot Canyon, and Paria Canyon.

This includes US Route 89 between mile markers 6 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3716 11186 3711 11160 3700 11170 3700 11186
TIME...MOT...LOC 2118Z 191DEG 9KT 3701 11179

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<40 MPH

BW
Special weather statement, Aug 26, 3:38 PM MDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
338 PM MDT Tue Aug 26 2025

UTZ128-131-262215-
South Central Utah UT-Glen Canyon Recreation Area/Lake Powell UT-
338 PM MDT Tue Aug 26 2025

...A strong thunderstorm will impact portions of central Kane County
through 415 PM MDT
...

At 338 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Big Water, moving northeast at 15 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of central Kane
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3711 11166 3715 11184 3739 11180 3729 11146
TIME...MOT...LOC 2138Z 208DEG 14KT 3720 11173

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<40 MPH

BW
Special weather statement, Aug 26, 3:55 PM MDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
355 PM MDT Tue Aug 26 2025

UTZ120-121-262230-
San Rafael Swell UT-Castle Country UT-
355 PM MDT Tue Aug 26 2025

...A strong thunderstorm will impact portions of west central Emery
County through 430 PM MDT
...

At 354 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Clawson, or 39 miles south of Price, moving
northeast at 15 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of west central Emery
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead
to localized flooding on State Route 10. Do not drive your vehicle
through flooded roadways.

&&

LAT...LON 3895 11094 3905 11106 3926 11092 3909 11066
TIME...MOT...LOC 2154Z 229DEG 11KT 3905 11094

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<40 MPH

BW
Special weather statement, Aug 26, 4:41 PM MDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
441 PM MDT Tue Aug 26 2025

UTZ121-262315-
San Rafael Swell UT-
441 PM MDT Tue Aug 26 2025

...A strong thunderstorm will impact portions of central Emery County
through 515 PM MDT
...

At 441 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Huntington, or 30 miles south of Price, moving
northeast at 20 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of central Emery
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3908 11069 3918 11084 3938 11069 3921 11036
TIME...MOT...LOC 2241Z 229DEG 18KT 3917 11069

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<40 MPH

BW
Special weather statement, Aug 26, 5:22 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
522 PM MDT Tue Aug 26 2025

UTZ128-131-262345-
South Central Utah UT-Glen Canyon Recreation Area/Lake Powell UT-
522 PM MDT Tue Aug 26 2025

...A strong thunderstorm will impact portions of south central San
Juan and northeastern Kane Counties through 545 PM MDT
...

At 521 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lake Powell 9 miles southwest of Halls Crossing, moving northeast at
25 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Halls Crossing, Bullfrog, Glen Canyon National Recreation Area, and
Lake Powell.

This storm will be capable of producing strong gusty winds on Lake
Powell. This will lead to a sudden increase in waves and very choppy
waters which will result in hazardous boating conditions. Boaters are
urged to seek safe harbor if possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Seek higher ground and do not drive your
vehicle through flooded roadways.

&&

LAT...LON 3735 11090 3755 11072 3745 11059 3744 11062
      3740 11062 3738 11063 3738 11069 3731 11069
      3730 11065 3727 11064 3722 11075
TIME...MOT...LOC 2321Z 227DEG 22KT 3734 11076

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<40 MPH

BW
Special weather statement, Aug 26, 7:01 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
701 PM MDT Tue Aug 26 2025

UTZ121-130-270130-
San Rafael Swell UT-Western Canyonlands UT-
701 PM MDT Tue Aug 26 2025

...A strong thunderstorm will impact portions of north central Wayne
and south central Emery Counties through 730 PM MDT
...

At 701 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Hanksville, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Goblin Valley.

This includes Utah Route 24 between mile markers 122 and 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3844 11066 3842 11083 3870 11096 3872 11060
TIME...MOT...LOC 0101Z 177DEG 13KT 3851 11077

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Webber

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:01 PM MDTSpecial Weather StatementSLCWayne29 min
Aug 27, 4:26 AM MDTFlash Flood Warning Considerable damage threatSLCKane, Washington4 hr
Aug 27, 9:07 AM MDTAreal Flood AdvisorySLCBox Elder, Davis, Weber6 hr
Aug 27, 10:18 AM MDTAreal Flood AdvisorySLCDavis, Weber117 min
Aug 27, 11:05 AM MDTFlood WatchSLCCarbon, Emery, Garfield, Sevier, Wayne10 hr
Aug 27, 12:47 PM MDTFlash Flood Warning Considerable damage threatSLCEmery3 hr
Aug 27, 12:48 PM MDTSpecial Weather StatementSLCEmery42 min
Aug 27, 1:05 PM MDTSpecial Weather StatementSLCDavis40 min
Aug 27, 2:46 PM MDTSpecial Weather StatementSLCCache29 min
Aug 27, 3:16 PM MDTSpecial Weather StatementSLCGarfield44 min

Nearby

Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.